Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 52, NWS Aberdeen, SD

June 2, 2005Traverse County, Minnesota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 2, 2005, 2:26 PM CDT for Traverse County, Minnesota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 2:26 PM CDT (19:26 UTC)
Expired
Jun 2, 2005, 3:26 PM CDT
In force
60 min
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

County Traverse County, MN

The radar

The Aberdeen radar (KABR), 145 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
391 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 021926
SVRABR
MNC155-022030-
/O.NEW.KABR.SV.W.0052.050602T1926Z-050602T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
226 PM CDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRAVERSE COUNTY IN WEST CENTRAL MINNESOTA

* UNTIL 330 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF WHEATON..MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHEATON AROUND 300 PM CDT

THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL
AND DAMAGING WINDS. TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

LAT...LON 4564 9679 4559 9662 4593 9627 4601 9649
      4576 9664

$$
KEEFE
2 follow-up statements
000 
WWUS53 KABR 022000
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
300 PM CDT THU JUN 2 2005

MNC155-022030-
/O.CON.KABR.SV.W.0052.000000T0000Z-050602T2030Z/
TRAVERSE MN-
300 PM CDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TRAVERSE COUNTY UNTIL
330 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
DAKOMIN...OR 11 MILES SOUTHWEST OF WHEATON...AND MOVING NORTHEAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR WHEATON BY 320 PM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AWAY FROM WINDOWS.

LAT...LON 4564 9680 4559 9662 4586 9634 4592 9654
      4576 9664

$$
TARVER
000 
WWUS53 KABR 022026
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
327 PM CDT THU JUN 2 2005

MNC155-022037-
/O.CAN.KABR.SV.W.0052.000000T0000Z-050602T2030Z/
TRAVERSE MN-
327 PM CDT THU JUN 2 2005

...THE SEVERE THUNDERSTORM WARNING FOR TRAVERSE COUNTY HAS BEEN
CANCELLED...

AT 325 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.

LAT...LON 4564 9680 4559 9662 4586 9634 4592 9654
      4576 9664

$$
TARVER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:45 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 2, 10:45 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1045 AM CDT THU JUN 2 2005

VIS SATELLITE STARTING TO SHOW BREAKS MOVING INTO NE SD AND WC MN
LATE THIS MORNING. WATER VAPOR ALSO SHOWING A JET STREAK UPSTREAM
HEADING FOR THE REGION. FRONTAL BOUNDARY THIS MRNG EXTENDS FROM JUST
EAST OF ABR DOWN TO CHAMBERLAIN. THUS...INSTABILITY TO INCREASE
THROUGH THE DAY ACROSS NE SD AND WC MN WITH SFC HEATING AND GOOD
DWPTS. ALSO...CAP WILL WEAKEN THROUGH THE DAY. THEREFORE...EXPECT
TSRAS TO DEVELOP THIS AFTN AND EVENING ALONG AND EAST OF BOUNDARY IN
NE SD AND WC MN. UPDATED FORECAST.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

MOHR
Hazardous weather outlook, Jun 2, 5:18 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
518 AM CDT THU JUN 2 2005

SDZ003-009-015-016-033>036-045-048-031017-
CORSON-DEWEY-HUGHES-HYDE-JONES-LYMAN-POTTER-STANLEY-SULLY-WALWORTH-
518 AM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ004>008-010-011-017>023-037-051-031017-
BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-
FAULK-GRANT-HAMLIN-HAND-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE-
518 AM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE
AREA. SOME STORMS MAY BE SEVERE WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

PARKIN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:06 PM CDTFlash Flood WarningABRTraverse6 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.